Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Explicit error bounds
in a conforming finite element method


Authors: Philippe Destuynder and Brigitte Métivet
Journal: Math. Comp. 68 (1999), 1379-1396
MSC (1991): Primary 65N30, 65R20, 73C50
Published electronically: February 24, 1999
MathSciNet review: 1648383
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The goal of this paper is to define a procedure for bounding the error in a conforming finite element method. The new point is that this upper bound is fully explicit and can be computed locally. Numerical tests prove the efficiency of the method. It is presented here for the case of the Poisson equation and a first order finite element approximation.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 65N30, 65R20, 73C50

Retrieve articles in all journals with MSC (1991): 65N30, 65R20, 73C50


Additional Information

Philippe Destuynder
Affiliation: CNAM/IAT, 15 rue Marat, 78210 Saint-Cyr-L’École, France
Email: destuynd@cnam.fr

Brigitte Métivet
Affiliation: 1 avenue du Général de Gaulle, 92141 Clamart, France
Email: brigitte.metivet@der.edfgdf.fr

DOI: http://dx.doi.org/10.1090/S0025-5718-99-01093-5
PII: S 0025-5718(99)01093-5
Received by editor(s): June 5, 1996
Received by editor(s) in revised form: February 19, 1998
Published electronically: February 24, 1999
Article copyright: © Copyright 1999 American Mathematical Society